Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Apr 30, 2007, 5:04 PM PDT for Plumas County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2007, 5:04 PM PDT (00:04 UTC)
- Expired
- Apr 30, 2007, 7:00 PM PDT
- In force
- 116 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Plumas County, CA
The radar
The Beale AFB radar (KBBX), 88 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4775 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 010004 FFWREV CAC063-010200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 501 PM PDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN AND SOUTHWESTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA... THIS INCLUDES THE CITIES OF...PLUMAS EUREKA STATE PARK... BLAIRSDEN...GRAEAGLE... * UNTIL 700 PM PDT * AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY SLOW MOVING THUNDERSTORM NEAR GRAEAGLE...WITH ADDITIONAL SLOW MOVING STORMS NORTH TO NEAR GENESEE. RADAR INDICATED THAT SINCE 4 PM EDT JUST OVER ONE INCH OF RAIN HAS FALLEN FROM THESE STORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE DAVIS...JOHNSVILLE AND GENESEE...ALONG WITH STATE ROUTES 89 AND 70. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE POSSIBLE IN SOUTHERN AND SOUTHWESTERN PARTS OF PLUMAS COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3969 12069 3972 12032 3991 12049 4007 12081 $$ CS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:10 PM PDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 30, 3:10 PM PDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 310 PM PDT MON APR 30 2007 .SHORT TERM... UPPER RIDGE HAS PUSHED EAST OF THE AREA AND THIS WILL ALLOW FOR AN INCREASING SOUTHWEST FLOW OVER THE REGION THROUGH WEDNESDAY AS A PACIFIC TROUGH NEARS THE WEST COAST. THIN CIRRUS WILL SPREAD OVER THE AREA THIS EVENING AND TONIGHT. BIGGEST IMPACT OF THE INCOMING STORM WILL BE THE WINDS AS THERMAL AND PRESSURE GRADIENTS INCREASE OVER THE NEXT 48 HOURS. STRONGEST WINDS TOMORROW AND WEDNESDAY WILL BE DURING THE AFTERNOON AND EVENING HOURS WITH GUSTS PEAKING OUT AT 40 TO 45 MPH ALONG THE EASTERN SIERRA SLOPES AND FAR WESTERN NEVADA. THE USUAL WIND PRONE AREAS COULD SEE GUSTS NEAR 50 MPH. WINDS ON WEDNESDAY COULD BE A BIT HIGHER THAN CURRENTLY FORECAST AS THERE IS A COLD FRONT SET TO PUSH THROUGH THE REGION. HAVE ISSUED A LAKE WIND ADVISORY FOR TAHOE AND PYRAMID FOR TOMORROW AND WILL LIKELY NEED TO BE EXTENDED THROUGH WEDNESDAY EVENING. PRECIPITATION CHANCES WILL START TUESDAY NIGHT FOR THE NORTHERN SIERRA...THEN SPREAD SOUTH AND EAST ON WEDNESDAY AS THE TROUGH AND COLD FRONT PUSH THROUGH THE AREA. MODELS FORECAST SOME WEAK INSTABILITY ALONG THE FRONT THAT COULD PRODUCE A THUNDERSTORM OR TWO. DECIDED TO LEAVE THUNDERSTORMS OUT OF THE FORECAST FOR NOW...AS I THINK THE CHANCE IS LESS THAN 10 PERCENT. PRECIPITATION AMOUNTS FOR THE SIERRA SHOULD BE LESS THAN 0.50 INCHES...WHICH IS STILL ENOUGH FOR A FEW INCHES OF SNOW ABOVE 5500-6000 FEET. ACCUMULATIONS ON ROADS...EXCEPT BRIDGES AND OVERPASSES...WILL BE SLUSHY. VALLEY TEMPERATURES WILL DROP INTO THE MID 50S TO LOWER 60S...WITH THE SIERRA IN 40S. SNOW LEVELS WILL CONTINUE TO DROP WEDNESDAY NIGHT AND MAY EVEN LOWER DOWN TO 4000-4500 FEET AS COLD AIR MOVES OVER THE REGION. THURSDAY WILL BE COOL AND SHOWERY WITH THE COLD CYCLONIC FLOW ALOFT. A SECOND INSIDE SLIDER TYPE SYSTEM WILL REACH THE NORTHERN SIERRA THURSDAY NIGHT. RIGHT NOW THE GFS SHOWS THIS SYSTEM HAS THE POTENTIAL TO BE WETTER THAN THE FIRST...WITH SNOW LEVELS BELOW 5500 FEET NORTH AND BELOW 6500 FEET SOUTH. BRONG .LONG TERM...FRIDAY THROUGH MONDAY... THE GFS AND MOST OF ITS ENSEMBLES HAVE FINALLY GOTTEN ON BOARD WITH THE CONSISTENT ECMWF SOLUTION...SO CONFIDENCE HAS RISEN CONSIDERABLY FROM PREVIOUS DAYS. A COLD SYSTEM WILL AFFECT THE REGION FRIDAY WITH PRECIPITATION AND MUCH BELOW NORMAL TEMPERATURES. SEE THE NEXT PARAGRAPH FOR A FEW MORE DETAILS. WARMER BUT STILL BELOW NORMAL TEMPERATURES ARE EXPECTED SATURDAY WITH COOL NORTHERLY FLOW DEVELOPING. SUNDAY AND MONDAY...A RIDGE WILL BUILD BACK OVER THE REGION FOR CONTINUED WARMING TO AROUND NORMAL BY EARLY NEXT WEEK. FRIDAYS COLD UPPER LOW OF THE INSIDE SLIDER VARIETY IS CURRENTLY PROGGED BY BOTH THE GFS AND ECMWF TO TRACK RIGHT OVER THE WESTERN GREAT BASIN...FOR A POSSIBLE DEFORMATION BAND OF MOSTLY SNOW (WITH MIXED RAIN AND SNOW POSSIBLE FOR THE LOWEST ELEVATIONS) SOMEWHERE OVER WESTERN NEVADA AND IN THE SIERRA. OF COURSE I SAY SOMEWHERE FOR A REASON...AS WHERE EXACTLY A PRECIP BAND MIGHT DEVELOP IS WAY TOO FINE SCALE TO DETERMINE THIS FAR OUT. THEREFORE...I WENT WITH GOOD CHANCE POPS FOR THE SIERRA AND FAR WESTERN NEVADA FOR NOW UNTIL DETAILS EMERGE. AS FAR AS A STAB AT THE IMPACTS OF ANY SNOW FRIDAY...GIVEN THE WARM ROAD TEMPERATURES THIS FAR INTO SPRING...IT WOULD TAKE PERSISTENT HEAVY SNOW TO PRODUCE MORE THAN WET CONDITIONS ON LOWER ELEVATION ROADS FRIDAY MORNING...WITH MOST ACCUMULATION ON ELEVATED AND NON-ROAD SURFACES. SNYDER && .AVIATION... NO CONCERNS THROUGH TUESDAY MORNING. BREEZY TO WINDY CONDITIONS OVER EASTERN CALIFORNIA AND WESTERN NEVADA TUESDAY AFTERNOON AND EARLY EVENING. SHOWERS POSSIBLE WITH HIGHER MOUNTAIN OBSCURATION (IN SNOW SHOWERS) TUESDAY NIGHT AND WEDNESDAY. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...LAKE WIND ADVISORY FROM 7 AM TO 9 PM PDT TUESDAY FOR NVZ002-004. CA...LAKE WIND ADVISORY FROM 7 AM TO 9 PM PDT TUESDAY FOR CAZ072. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:11 PM PDT | Flash Flood Warning | REV | Plumas | 109 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.